Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Aortic stenosis, stiff heart problem. Feeling a gushing sensation under left breast. What is it ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I am a female 72, 5'4" 195lbs. with End stage Kidney disease, Aortic stenosis and what my cardiologist called a "stiff heart". My LDL is normal. My Blood pressure is systolic high 187 and diastolic 74. I am taking amlodipine 2.5mg. This evening Ihave been experiencing a gushing sensation under my left breast since 5pm EST which is still continuing. I am worried about and would like to know what I should do? XXXXXXX
Posted Sat, 14 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Jasvinder Singh 28 minutes later

Thanks for posting your query.

What you are already having i.e. aortic stenosis and cardiac stiffness ( most probably due to cardiac amyloidosis ) may cause the left ventricle to work harder to pump blood into the aorta and deposits of an abnormal protein (amyloid) in the heart tissue, which make it hard for the heart to work effectively.

Out of these, worsening of aortic stenosis is more likely to cause insufficient flow of blood causing cardiac insufficiency/ aortic insufficiency and hence this gushing feeling or even palpitations.

You should consult your Cardiologist and get an x-ray chest, EKG, echocardiography and nuclear heart scans done to confirm the diagnosis.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor